Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 59, NWS Miami, FL

May 26, 2007

NWS Miami, FL issued this red flag warning at May 26, 2007, 5:17 AM EDT. It took effect at May 26, 2007, 1:00 PM EDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2007, 5:17 AM EDT (09:17 UTC)
In effect from
May 26, 2007, 1:00 PM EDT
Expired
May 26, 2007, 2:57 PM EDT
In force
117 min
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 260917
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
517 AM EDT SAT MAY 26 2007

...RED FLAG WARNING IN EFFECT FOR GLADES...HENDRY AND COLLIER
COUNTIES UNTIL 7 PM EDT THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35
PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS...


FLZ063-066-070-262300-
/O.NEW.KMFL.FW.W.0059.070526T1700Z-070526T2300Z/
GLADES-HENDRY-EASTERN COLLIER-
517 AM EDT SAT MAY 26 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. 

MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN BELOW
CRITICAL LEVELS FOR FOUR CONSECUTIVE HOURS OR MORE ACROSS ALL OF
GLADES COUNTY...ALL OF HENDRY COUNTY AND EASTERN COLLIER COUNTIES
THIS AFTERNOON. THEREFORE...A RED FLAG WARNING IS IN EFFECT FOR
THESE COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$


60
1 follow-up statement
000 
WWUS82 KMFL 261857
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
257 PM EDT SAT MAY 26 2007

FLZ063-066-070-262000-
/O.CAN.KMFL.FW.W.0059.000000T0000Z-070526T2300Z/
GLADES-HENDRY-EASTERN COLLIER-
257 PM EDT SAT MAY 26 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING FOR GLADES...HENDRY...AND EASTERN COLLIER COUNTIES.

RELATIVE HUMIDITIES ACROSS THE AREA HAVE REMAINED ABOVE CRITICAL
LEVELS THIS AFTERNOON...RANGING FROM THE UPPER 30S OVER EASTERN
COLLIER COUNTY TO THE 40S ACROSS GLADES AND HENDRY COUNTIES. IT
IS STILL POSSIBLE THAT RHS COULD FALL TO NEAR 35 PERCENT OVER
EASTERN COLLIER COUNTY FOR AN HOUR...OR POSSIBLY EVEN TWO...BUT 20
FOOT WINDS ARE FORECAST TO REMAIN AT ONLY 10 MPH. THUS...THE RED
FLAG WARNING HAS BEEN CANCELLED.

$$

DG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 26, 4:31 AM EDT, 46 minutes earlier.

Area forecast discussion, May 26, 4:31 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
431 AM EDT SAT MAY 26 2007

.DISCUSSION...
THE WEATHER ACROSS SOUTH FLORIDA WILL CONTINUE TO BE DOMINATED BY A
A PAIR OF WEAK UPPER LOWS EXTENDING FROM THE FLORIDA PENINSULA
EASTWARD ACROSS THE BAHAMAS...PER LATEST WATER VAPOR ANIMATION. THE
CIRCULATION AROUND THESE FEATURES WILL GRADUALLY ADVECT A MUCH
DRIER MID-LEVEL AIRMASS ACROSS THE AREA...WITH THIS AIR EMANATING
FROM A DEEP LAYER RIDGE LOCATED OVER THE SOUTHEASTERN U.S. MODELS
INDEED SUGGEST THAT A SHARP GRADIENT IN COLUMN INTEGRATED PWAT
WILL EXIST ACROSS SOUTH FLORIDA...AND WILL MAINTAIN HIGHEST POPS
/20-30 PERCENT/ IN THE SHORT TERM ACROSS THE SOUTHERN PENINSULA
AND ADJACENT COASTAL WATERS...WHERE RICHER MOISTURE WILL COINCIDE
WITH SLIGHTLY STRONGER LARGE SCALE FORCING. MID-LEVEL LAPSE RATES
ON MODEL POINT FORECAST SOUNDINGS CONTINUE TO INDICATE WEAK
INSTABILITY ALOFT AND THE PRESENCE OF A SUBSIDENCE INVERSION
AROUND 700 MB...AND GIVEN THESE FACTORS WILL CONTINUE TO MENTION
ONLY SHOWERS IN THE FORECAST THROUGH SUNDAY. BY MONDAY...IT
APPEARS THAT MID-LEVEL HEIGHTS WILL BEGIN TO RISE DOWNSTREAM FROM
A TROUGH CURRENTLY PUSHING ACROSS THE NORTHERN PLAINS. THIS...
COMBINED WITH DEPARTING MID-ATLANTIC SURFACE HIGH AND WEAKENING
EASTERLY FLOW...WILL FURTHER LIMIT THE COVERAGE OF SHOWERS ACROSS
SOUTH FLORIDA EARLY NEXT WEEK.

MEDIUM RANGE GUIDANCE FROM THE GFS/ECMWF/CMC HAS COME INTO BETTER
AGREEMENT OVER THE LAST 24 HOURS...AND SEEMS REASONABLE IN
DEPICTING THE PRESENCE OF AN AMPLIFYING UPPER-LEVEL RIDGE OVER THE
EASTERN U.S. THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. A
REINFORCING SURFACE HIGH WILL LIKELY MOVE SOUTHEASTWARD OFF THE COAST
OF THE MID-ATLANTIC STATES...WHICH WILL MAINTAIN THE EASTERLY FLOW
REGIME THAT HAS BEEN IN PLACE FOR SEVERAL DAYS ACROSS SOUTH
FLORIDA. HOWEVER...POPS WILL REMAIN VERY LOW AT BEST...WITH DRY
AIR ALOFT AND AN UNFAVORABLE ENVIRONMENT WITH UPPER RIDGE SITTING
OVERHEAD. IT APPEARS THAT A DEVELOPING LONGWAVE TROUGH OVER THE
MISSISSIPPI VALLEY REGION WILL SLOWLY SPREAD EASTWARD BY THE END
OF THE WEEK...ALLOWING DEEP-LAYER MOISTURE TO INCREASE AS FLOW
ALOFT VEERS TO THE SOUTHWEST. WILL INCREASE POPS SLIGHTLY AND ADD
THUNDER TO THE FORECAST TOWARD NEXT WEEKEND TO ACCOUNT FOR BOTH
INCREASING MOISTURE AND LIGHTER BOUNDARY LAYER FLOW / ASSOCIATED
POTENTIAL FOR SEA BREEZE DEVELOPMENT...BUT WILL CONTINUE TO
UNDERCUT GUIDANCE POP NUMBERS SIGNIFICANTLY.

&&

.AVIATION...
WITH HIGH PRESSURE STILL ANCHORED ACROSS THE WEST ATLANTIC OFF THE
SOUTHEAST U.S. AND EXTENDING ACROSS THE FLORIDA PENINSULA...WINDS
WILL CONTINUE OUT OF THE ENE AT 15 TO 20 KT WITH GUSTS IN THE 20 TO
25 KT RANGE THROUGH THE FCST PERIOD FOR ALL TERMINALS IN SOUTH
FLORIDA. MAINLY VFR CONDITIONS ARE EXPECTED ACROSS ALL TERMINALS
DURING THE MORNING HOURS. A FEW SCATTERED LIGHT SHOWERS WILL AFFECT
THE EAST COAST TERMINALS FROM TIME TO TIME WITH BRIEF MVFR
CONDITIONS POSSIBLE WITH THE PASSING SHOWERS. NO CONVECTION AND
ASSOCIATED LIGHTNING IS ANTICIPATED TODAY.

&&

.MARINE...
EASTERLY GRADIENT FLOW WILL REMAIN STRONG ACROSS ALL OF THE SOUTH
FLORIDA COASTAL WATERS TODAY...BUT WITH SUSTAINED SPEEDS PROGGED
TO REMAIN IN THE 15-20 KNOT RANGE. GIVEN THIS...AND RESULTANT SEAS
IN THE OFFSHORE ATLANTIC/GULF ZONES EXPECTED TO PEAK AROUND 6
FEET...WILL LIFT SCA AND HEADLINE SCEC IN ALL MARINE ZONES.
A REINFORCING SURFACE HIGH WILL BUILD SOUTHEASTWARD OFF THE MID-
ATLANTIC COAST BY MID-WEEK...ALLOWING EASTERLY FLOW TO REMAIN
BRISK THROUGH THE END OF THE WEEK...WITH SEAS GENERALLY RUNNING 4
TO 6 FEET. EXPECT LIGHTER FLOW AND LOWER SEAS TO RETURN BY NEXT
WEEKEND. IN THE MEANTIME...A VERY HIGH RISK OF RIP CURRENTS WILL
CONTINUE ALONG THE ATLANTIC COAST BEACHES THROUGH THE HOLIDAY
WEEKEND AND INTO NEXT WEEK.

&&

.FIRE WEATHER...
WILL BE ISSUING A RED FLAG WARNING FOR INTERIOR PORTIONS OF THE
PENINSULA FOR THIS AFTERNOON...SPECIFICALLY COVERING
GLADES/HENDRY/EASTERN COLLIER COUNTIES. DRY AIR IN THE MID-LEVELS
WILL CONTINUE TO BE DRAWN INTO THE CIRCULATION AROUND A WEAK UPPER
TROUGH CURRENTLY IN PLACE ACROSS SOUTH FLORIDA. THIS AIR WILL
EFFICIENTLY MIX DOWNWARD AFTER SUNRISE...AND RED FLAG WARNING
CRITERIA SHOULD EASILY BE ACHIEVED THIS AFTERNOON. MINIMUM
AFTERNOON RH VALUES WILL NEED TO BE MONITORED CLOSELY ON A DAILY
BASIS ACROSS THIS SAME GEOGRAPHIC AREA FOR THE REMAINDER OF THE
WEEK...AS UPPER RIDGE AXIS BUILDS OVER THE REGION. DEEP LAYER
MOISTURE WILL INCREASE BY THE END OF THE WEEK...LIMITING THE FIRE
WEATHER THREAT BEYOND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  73  81  74 / 10 10 10 10
FORT LAUDERDALE  81  74  83  76 / 10 10 10 10
MIAMI            83  73  85  74 / 20 20 20 10
NAPLES           90  67  91  69 / 10 -  10 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR FLZ063-FLZ066-FLZ070.

AM...NONE.

GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, May 26, 4:58 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
458 AM EDT SAT MAY 26 2007

FLZ063-066>075-262100-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
457 AM EDT SAT MAY 26 2007

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES...
...MINOR BEACH EROSION POSSIBLE ALONG EAST COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EAST WINDS NEAR 20 MPH OR SLIGHTLY HIGHER WITH FREQUENT
HIGHER GUSTS ALONG THE ATLANTIC COAST WILL RESULT IN A HIGH RISK
OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH, BROWARD,
AND MIAMI-DADE COUNTIES. STRONG RIP CURRENTS ARE LIKELY. AS A
RESULT, SWIMMING IS NOT ADVISED AT THESE BEACHES. GIVEN THE
PERSISTENCE OF THE STRONG WINDS MINOR BEACH EROSION IS ALSO LIKELY
PARTICULARLY AROUND THE TIME OF HIGH TIDE WHICH IS EXPECTED TOWARD
THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG EAST TO NORTHEAST WIND FLOW WILL CONTINUE ACROSS THE AREA
THROUGH AT LEAST MONDAY. THIS WILL CONTINUE TO RESULT IN A HIGH RISK
OF RIP CURRENTS ALONG THE ATLANTIC BEACHES THROUGH THE REMAINDER OF
THE WEEKEND AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.